Alendronic acid: Hi everyone, I am taking... - Bone Health

Bone Health
3,020 members1,187 posts

Alendronic acid

Bett50
Bett50

Hi everyone, I am taking Alendronic acid after fracturing a vertebra last year, I also have osteoarthritis in my spine. About two months ago I was diagnosed as having a retracted eardrum (no obvious cause) but today it feels as if my other eardrum has gone the same way. Does anyone know if Alendronic acid can cause this to happen. Many thanks for any help.

11 Replies
oldestnewest

AA can have many unexpected side effects. You might also consider if you are taking any other meds that there might be an interaction. I've heard AA can make some people more sensitive to other meds. Certainly you should tell your doctor. You could stop the AA for a while to see if it helps the symptom.

Bett50
Bett50
in reply to HeronNS

Thanks for replying , I’m seeing my dr next Monday so I intend to miss this week’s AA until I see what she says.

HeronNS
HeronNS
in reply to Bett50

Please let us know how you get on. If it is the AA you might start to feel better quite quickly. On the other hand it could be something completely unrelated. Hope the doctor can help.

Bett50
Bett50
in reply to HeronNS

Thank you, yes I will let you know what the dr says.

Bett50
Bett50
in reply to Bett50

Well I returned to the dr , she doesn’t think AA would cause it but said you have to keep taking it anyway to help your bones ! So no help really but as it’s driving me crazy at the moment with my hearing beibg affected & the constant noises in my ears I shall go back to the dr again in a couple of weeks after trying the suggestions to clear my ears that she suggested.

Kaarina
Kaarina
in reply to Bett50

Hi Bett

You mention noises in your ears. Do you mean tinnitus? This link may interest you..... ehealthme.com/ds/alendronic...

Bett50
Bett50
in reply to Kaarina

Hi Kaarina, thank you for the link . It’s very interesting to see the different side effects people report whilst on AA but are not mentioned in the leaflet that comes with the drug. I’m assuming I have tinnitus, having never had it before, but it’s driving me crazy at the moment coupled with the bulging feeling in both ears & the blunted hearing I now have . Conversely I’m finding noisy places difficult to tolerate as it sounds like it’s echoing. I do hope this is not permanent although the dr seem to think it maybe & said I may need a hearing aid! I have never had problems with my ears. I have read if you have ear problems whilst on AA consult your dr as it’s a very rare side effect. Dr did say not worth referring me to ENT as they’ll just say increase steroid inhaler but think I shall insist on my next visit.

Kaarina
Kaarina
in reply to Bett50

You are very welcome, Bett. I so hope that it clears up for you. I am sure it is driving you round the bend. You are right, often not all side effects that some patients get as a result of a medication are included.

That was why I googled Alendronic Acid and tinnitus and came up with the link.

I agree with you, insist politely ;) (of course) that you wish to be referred to ENT.

I have stopped the aa for now and feel so much better, I was getting extremely tired and depressed on it. My gp is going to put me on something else. I am fine now I am off it, strange one isnt it

Bett50
Bett50
in reply to suzuki

Yes I agree it is a very complicated drug, on the one hand I feel I should be doing something to counteract the osteoporosis but I do feel the AA is having an effect on my general health as so many others on this forum have reported too.

My rheumatologist told me wear strong shoes throw out the favourites that are worn and have a yogurt a day, he said he doesnt prescrible aa for as long as the gps do.

You may also like...